diabetes

sorcress
By sorcress Latest Reply 2010-07-29 19:16:17 -0500
Started 2010-07-29 14:44:32 -0500

Does anyone have any info on the link between Metformin and B-12 problems, I am very interested in this situation so I can find out if I need to change my meds.

Tags: diabetes

4 replies

petals
petals 2010-07-29 18:00:36 -0500 Report

I found out earlier this month that my vitamin B12 was low because of metformin, I take a supplement now 1,000mgs a day. So make sure your doctor checks for this every time you have blood work done. Also my vitamin D was gone, that wasn't because of the metformin though, My doc thinks it is because of my fibromyalgia.

MAYS
MAYS 2010-07-29 17:56:51 -0500 Report

Welcome to Diabetic Connect !

Here are a few links concerning Metformin and Vitamin B-12 issues and solutions:

http://www.medscape.com/viewarticle/722267

http://www.endocrinetoday.com/view.aspx?rid=6...

http://www.medpagetoday.com/Endocrinology/Dia...

http://ods.od.nih.gov/factsheets/vitaminb12.asp

I hope that these links can provide answers to some of your questions.
Always consult your doctor before making any changes in your prescribed medication(s).

~Mays~